|Chemically acetaminophen (Paracetamol ), which is supplied as the following forms:
• Paracetamol Ultra Medica Syrup:
Each 5 ml contains : 160 mg acetaminophen (Paracetamol )
|Mechanisms of action|
|Analgesic- the mechanism of analgesic action has not been fully determined. Paracetamol may act by inhibiting prostaglandin synthesis in the central nervous system and through a peripheral action by blocking pain impulse generation.
The peripheral action may also be due to inhibition of prostaglandin synthesis or to the synthesis of other substances that sensitize pain receptors to mechanical or chemical stimulation.
Antipyretic- Paracetamol probably produces antipyresis by acting centrally on the hypothalamic heat-regulation center to produce peripheral vasodilation resulting in increased blood flow through the skin,
Sweating and heat loss. The central action probably involves inhibition of prostaglandin synthesis in the hypothalamus.
|Paracetamol is a analgesic and antipyretic, and is recommended for the treatment of most painful and febrile conditions, for example, headache including migraine and tension headaches, toothache, neuralgia, backache, rheumatic and muscle pains, dysmenorrhoea, sore throat, and for relieving the fever, aches and pains of colds and flu. Also recommended for the symptomatic relief of pain due to arthritis.
|Hypersensitivity to Paracetamol or any of the other constituents.
|Warnings and precautions|
|Care is advised in the administration of Paracetamol to patients with severe renal or hepatic impairment.
|Colestyramine: The speed of absorption of Paracetamol is reduced by colestyramine. Therefore, the colestyramine should not be taken within one hour if maximal analgesia is required.
Metoclopramide and domperidone: The speed of absorption of Paracetamol may be increased by metoclopramide and domperidone. However, concurrent use need not be avoided.
Warfarin: The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular daily use of Paracetamol with increased risk of bleeding; occasional doses have no significant effect.
Chloramphenicol: increased plasma concentration of chloramphenicol.
|Pregnancy and lactation|
|Epidemiological studies in human pregnancy have shown no ill effects due to Paracetamol used in the recommended dosage, but patients should follow the advice of their doctor regarding its use.
Paracetamol is excreted in breast milk but not in a clinically significant amount.
|method of administration|
| Paracetamol Ultra Medica 500 mg:
Adults, the elderly and children over 12 years:
One to two tablets up to four times daily as required, up to a maximum of 8 tablets in 24 hours.
Children 6 – 12 years:
½ to 1 tablet every 4 hours as required, to a maximum of 4 tablets in 24 hours.
Do not give to children aged less than 6 years.
Paracetamol Ultra Medica 1000 mg:
For adults and children over 12 years of age (> 40 kg): ½-1 tablet of 1000 mg orally 1-3 times a day every 4-6 hours.
USUAL DOSAGE FOR SYRUP AND ORAL DROPS
SYRUP ORAL DROPS** APPROXIMATE WEIGHT* AGE
Ask your doctor 10 mg/kg/doses(4-5 )doses/day) LESS THAN 11 kg UNDER 2 YRS
1.5 TSP 11- 16 kg 2-3 YRS
2 TSP 16- 21 kg 4-5 YRS
2.5 TSP 21-28 kg 6-8 YRS
3.5 TSP 28- 36 kg 9-10 YRS
4 TSP 36-40 kg 11 YRS
4-5.5 TSP 40 kg And over 12 YRS & Older
Dosage may be given every 4 hours as needed but not more than five times daily.
*If child is significantly under or over weight dosage may need to be adjusted accordingly.
٭٭ Oral drops dropper content is 1 ml .
|Adverse effects of Paracetamol are rare but hypersensitivity including skin rash may occur.
|If the patient Is on long term treatment with carbamazepine, phenobarbitone, phenytoin, primidone, rifampicin, St John's Wort or other drugs that induce liver enzymes.
Or b) Regularly consumes ethanol in excess of recommended amounts.
Or c) Is likely to be glutathione deplete e.g. eating disorders, cystic fibrosis, HIV infection, starvation, cachexia.
|Liver damage is possible in adults who have taken 10 g or more of Paracetamol. Ingestion of 5 g or more of Paracetamol may lead to liver damage if the patient has risk factors.
|Immediate treatment is essential in the management of Paracetamol overdose.
Treatment with activated charcoal should be considered if the overdose has been taken within 1 hour. Plasma Paracetamol concentration should be measured at 4 hours or later after ingestion. Treatment with Antidote N-acetylcysteine may be used intravenous up to 24 hours after ingestion of Paracetamol. If vomiting is not a problem, oral Methionine may be suitable alternative for remote areas, outside hospital.
|Paracetamol Ultra Medica 500 Tablets: Carton box of (20 or 500) tablets, blister packed.
Paracetamol Ultra Medica 1000 Tablets: Carton box of (20 or 500) tablets, blister packed.
Paracetamol Ultra Medica Oral Drops: Glass bottle contains 30 ml with a plastic dropper calibrated in the partitions of ml.
Paracetamol Ultra Medica Syrup: Glass bottle contains 125 ml with a plastic dosing spoon.
Paracetamol Ultra Medica Tablets : Store at temperature below 25 °C.
Paracetamol Ultra Medica Oral Drops: Store at temperature between 20-25 °C.
Paracetamol Ultra Medica Syrup: Store at temperature below 30 °C.